Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 265, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 26, 2021, 7:53 PM CDT for 4 counties in Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2021, 7:53 PM CDT (00:53 UTC)
- Expired
- Oct 26, 2021, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 118 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 8:05 PM CDT | TSTM WND GST 60 | 10 Wsw Guthrie, TX | WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4696 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WUUS54 KLUB 270053
SVRLUB
TXC125-263-269-433-270130-
/O.NEW.KLUB.SV.W.0265.211027T0053Z-211027T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
753 PM CDT Tue Oct 26 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Kent County in northwestern Texas...
Southeastern Dickens County in northwestern Texas...
Southwestern King County in northwestern Texas...
Northwestern Stonewall County in northwestern Texas...
* Until 830 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located near Girard, or 7
miles northwest of Jayton, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jayton and Girard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3319 10067 3335 10083 3370 10052 3345 10024
TIME...MOT...LOC 0053Z 228DEG 32KT 3332 10067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
071 follow-up statement
008
WWUS54 KLUB 270101
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
801 PM CDT Tue Oct 26 2021
TXC125-263-269-433-270130-
/O.CON.KLUB.SV.W.0265.000000T0000Z-211027T0130Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
801 PM CDT Tue Oct 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...
At 800 PM CDT, a severe thunderstorm was located 6 miles east of
Girard, or 9 miles north of Jayton, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jayton and Girard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3319 10067 3335 10083 3370 10052 3345 10024
TIME...MOT...LOC 0100Z 229DEG 44KT 3339 10056
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:49 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 26, 6:49 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 649 PM CDT Tue Oct 26 2021 .AVIATION... A strong, dynamic storm system crossing the Great Plains the next 24 hours to bring mainly wind to the terminals through that period. Initial convective initiation missed KCDS to the north. The next round is expected to occur to the south of KCDS and well to the east of KLBB and KPVW. KCDS will not be completely out of the woods, but confidence is too low to insert mention at this time. As stated above, wind will be the main issue with around 20g30 kts expected through the TAF period, initially from the SSW to WSW veering around to NNW with the passage of a strong cold front near sunrise Wednesday. && .PREV DISCUSSION... /issued 220 PM CDT Tue Oct 26 2021/ SHORT TERM... A strong storm system transiting across the CONUS within an amplified upper flow regime will result in a stretch of active weather for the region through the short term period. A potent upper level trough is analyzed on water vapor imagery digging through the Four Corners region. Resulting surface lee cyclogenesis is underway in eastern Colorado and will continue through this afternoon as the upper trough moves eastward. Persistent southerly surface flow overnight allowed a plume of rich low level moisture to advect into the region, with dewpoints across the eastern Rolling Plains maxing out in the mid/upper 60s and upper 50s elsewhere earlier this morning. This widespread low level moisture has proven to be short- lived as a sharpening dryline was observed stretching roughly along a line from Tulia to Lubbock to O'Donnell as of 19z, dewpoints have quickly fallen into the 20s near the TX/NM border, and this dryline still appears poised to continue mixing eastward through the evening hours. Behind the dryline, deep mixing and a tightening surface pressure gradient have resulted in increased southwesterly winds, with highest values observed on the Caprock. A Wind Advisory is in effect until 7 pm for these areas. As the CO surface low pulls eastward tonight, a cold front will push through the region, turning surface winds to northwesterly and ushering cooler air into the area by daybreak Wednesday. The two main areas of concern with the short term forecast revolve around the potential for severe weather across the eastern Rolling Plains this evening as well as fire weather concerns across most of the CWA through Wednesday. Stout capping and warm 700mb temperatures will prevent convective initiation through much of this afternoon as the dryline mixes eastward across the Rolling Plains. With this general lack of thermal instability and dry southwesterly surface flow on the Caprock, will maintain a dry forecast for most of the CWA this afternoon and tonight. The potential for severe weather (and precipitation in general) will be limited to the eastern Rolling Plains and the southeastern TX Panhandle late this evening coincident with the eventual eastward extent of the dryline and the timing of the arrival of the best upper level support for ascent. Hi-res guidance has been very consistent in developing convection between 01-03z along the southeastern edge of our CWA, and SPC has placed the southeastern Rolling Plains in a Slight Risk zone. Given effective bulk shear values in excess of 40kt and MUCAPE >2000 J/kg, a severe hail and damaging wind threat will be present in this area, mainly if a few isolated cells establish in a brief window before convective mode becomes linear. Nevertheless, the threat for severe weather will quickly come to an end late this evening as the cold front begins to overtake the dryline and push remaining convection east of the area. SChc PoPs tonight were therefore limited to the far eastern Rolling Plains, with a dry forecast prevailing across the CWA on Wednesday. The other main concern for this forecast period is the expected continuation of windy conditions in addition to elevated fire weather concerns. Winds will weaken slightly tonight before picking up again on Wednesday in the wake of the cold frontal passage. It does appear that Wind Advisory criteria may be met across a wider area Wednesday, and this combined with continued dry conditions will result in another period of near-critical fire weather conditions over much of the CWA. Subsidence on the back side of the upper trough will result in sunny skies with gusty northwesterly winds and cooler temperatures across the area. /DWK LONG TERM... Strong mid/upper NW flow in the wake of the upper low will keep windy/breezy conditions across the region into Thursday with stronger winds across the SE Panhandle into the Rolling Plains in vicinity of tighter pressure gradient. Winds will increase to 20-25 mph in these areas. With dry air and lighter winds, a couple of rather cool mornings both Thursday and Friday (30s/40s). Shortwave ridging will allow the beginning of a warmup into Friday and Saturday with sun and afternoon temps in the 70s and 80s respectively. Late in the weekend...another front looks to move into West Texas as surface high pressure builds over the northern Rockies south into the northern and central Plains, in the wake of broad upper trough sinking southward across the the Canadian border into the northern Plains states. This will likely be the beginning of a series of cold fronts which will affect the area from Sunday into Tuesday of next week. A more significant front could be in the offing by Monday or Tuesday, and both the GFS and ECMWF show some of the coolest air of the season and some light post frontal clouds and/or precipitation early to mid week. Certainly too early for specifics but it does bear watching for some significant fall like changes next week. James FIRE WEATHER... Near-critical fire weather conditions will continue through this evening for areas on the Caprock, where a Fire Danger Statement and Wind Advisory are both in effect until 7 pm CDT. Southwesterly winds will remain elevated through the evening hours, exceeding 20 kts across most of the Caprock before diminishing slightly after dark. Minimum RH values in the high teens are expected this afternoon with modest recovery overnight. Winds will shift to northwesterly tonight as a dry cold front passes through the region. This will result in high temperatures near normal climatological values on Wednesday. Despite cooler conditions, near-critical fire weather conditions are forecast to develop across the entire area as minimum RH values fall into the teens during the afternoon with sustained northwesterly winds possibly exceeding 25 kts. Elevated fire weather conditions are expected on Thursday as well, mainly across the southeastern Texas Panhandle and the Rolling Plains where northwesterly winds will be most persistent. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ021-022-027>029- 033>035-039>041. && 07/99/99
Hazardous weather outlook, Oct 26, 6:54 PM CDT, 59 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 654 PM CDT Tue Oct 26 2021 TXZ021>044-270900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 654 PM CDT Tue Oct 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Thunderstorms, some possibly severe, may develop across the eastern Rolling Plains and extreme southeastern Texas Panhandle late this afternoon and evening as a cold front moves through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy conditions will redevelop during the day Wednesday, with winds out of the north-northwest at 25-35 mph with gusts up to 50 mph at times. A wind advisory may be needed, especially across the extreme southcentral and southeastern Texas Panhandle. These winds may lead to patchy blowing dust and elevated to near critical fire weather conditions across the entire area. Elevated fire weather conditions will remain possible Thursday across portions of the extreme southern Texas Panhandle, eastern South Plains, and Rolling Plains. Beyond Thursday, the probability for widespread hazardous weather is low.
In the hours before
Special weather statement, Oct 26, 7:01 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Lubbock TX
701 PM CDT Tue Oct 26 2021
TXZ042-043-270030-
Kent TX-Garza TX-
701 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of southwestern Kent
and southeastern Garza Counties through 730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Alan Henry, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Alan Henry and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3303 10121 3330 10084 3308 10066 3296 10091
3297 10105 3296 10116
TIME...MOT...LOC 0001Z 234DEG 28KT 3301 10108
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
07Special weather statement, Oct 26, 7:31 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lubbock TX
731 PM CDT Tue Oct 26 2021
TXZ043-270100-
Kent TX-
731 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of central Kent County
through 800 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Clairemont, or 12 miles northeast of Lake Alan Henry,
moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.
&&
LAT...LON 3316 10103 3340 10081 3340 10057 3335 10052
3326 10052 3303 10088
TIME...MOT...LOC 0031Z 226DEG 33KT 3315 10089
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
07The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:01 PM CDT | Special Weather Statement | LUB | Kent | 29 min |
| Oct 26, 7:31 PM CDT | Special Weather Statement | LUB | Kent | 29 min |
| Oct 26, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 34 min |
| Oct 26, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 56 min |
| Oct 26, 9:17 PM CDT | Special Weather Statement | LUB | Stonewall | 28 min |
| Oct 26, 9:45 PM CDT | Special Weather Statement | LUB | King | 30 min |
| Oct 27, 3:40 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Crosby, Floyd, Hale and 4 more | 14 hr |
| Oct 27, 4:17 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.